I cannot talk at a normal rate anymore, I must talk slowly if I want the words to come out correctly and sometimes even then they don't. Sometimes other words come out (sound alike) and it makes no sense. Sometimes the person with me cannot make out what I am trying to say. Does anyone have these problems?
Does anyone on the fentenyl patch have trouble with speech?
- 24 Apr 2012 by Wilela
- 24 August 2013
You didn't mention what dose you were taking, Wilela, or if you were taking anything else for breakthrough pain or even any psych meds.
Sometimes combinations of meds can interfere with speech. I have had that happen more with the psych meds than with pain meds. Actually, I cannot remember it EVER happening with pain meds. I am pretty tolerant though.
Your dose could be a little high??? Are you having any other symptoms but the speech issues??? Are you having problems processing information??? Do you feel like you are intoxicated??? Sorry for the 50 questions but it is hard to know how you are processing your meds because every "body" is different.
Any way, I have had the problems with certain of the psych meds and to tell you the truth; I am surprised I ever survived that part of my life. I wasn't clear thinking there for a while and I was making bad decisions partly due to the fact that I wasn't thinking about what I was doing. I did stuff on impulse without thinking about the consequences. Not like intentionally trying to do stupid things... I just wasn't putting 2 x 2 and getting 4 out of the equations. Know what I mean???
Talking with your doctor might help here a bit so they can explain to you what is happening and whether your meds need to be adjusted. Are you otherwise fully functioning??? Like you feel like you know what you are doing and actually able to do what you set your mind to do???
I would be interested in interacting with you on this one so that I (and others) can get a better sense. Are you concerned about it??? Do you worry about what "others" think as you are trying to talk and the words aren't coming out right??? Do you have good people in your life who understand you are on medication and just trying to adjust??? I hope so... but if not... we ARE here for you and I hope you will talk more about this.
Be well, take good care and many blessings to you during this journey. It isn't always a smooth ride but I bet it is a lot more interesting and you just want to get a handle on it all. Good luck!!! Smooth sailing, too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jun 2010 • 2 answers
Posted 18 Aug 2011 • 1 answer
Posted 26 Nov 2014 • 2 answers
Posted 5 Dec 2014 • 2 answers
Posted 30 Jul 2016 • 1 answer